Alert archive / Texas / Special Weather Statements in 2011
Special Weather Statement, NWS Fort Worth, TX
NWS Fort Worth, TX issued this special weather statement at Oct 17, 2011, 11:18 PM CDT for Dallas County, Tarrant County, Texas. It was in force for 27 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 17, 2011, 11:18 PM CDT (04:18 UTC)
- Expired
- Oct 17, 2011, 11:45 PM CDT
- In force
- 27 min
- Issued by
- NWS Fort Worth, TX
Counties Dallas County, TX, Tarrant County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 34 km from the middle of the area, began a volume at 04:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 17, 11:20 PM CDT | HAIL 1 | 1 Ne Edgecliff, TX | QUARTER SIZE HAIL 1 MILE NORTHEAST OF EDGECLIFF |
| Oct 17, 11:25 PM CDT | HAIL 1 | Mansfield, TX | DIME TO QUARTER SIZED HAIL WAS REPORTED IN NORTH MANSFIELD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 4.3 hours before the alert went out and 35 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 405 J/kg
- Mixed-layer CIN
- -247 J/kg
- Mixed-layer LCL
- 2011 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 217 m²/s²
- 0-3 km storm-relative helicity
- 353 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
818
WWUS84 KFWD 180418
SPSFWD
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1118 PM CDT MON OCT 17 2011
TXZ118-119-133-134-180445-
DALLAS TX-ELLIS TX-JOHNSON TX-TARRANT TX-
1118 PM CDT MON OCT 17 2011
...SIGNIFICANT WEATHER ADVISORY FOR...
DALLAS COUNTY
NORTHWESTERN ELLIS COUNTY
NORTHEASTERN JOHNSON COUNTY
TARRANT COUNTY
AT 1116 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM NEAR EDGECLIFF VILLAGE...MOVING SOUTHEAST AT 45
MPH. NICKEL-SIZED HAIL HAS BEEN REPORTED WITH THIS STORM.
OTHER STRONG STORMS STRETCH FROM SOUTH FORT WORTH...THROUGH THE MID
CITIES...TO RICHARDSON. THESE STORMS WILL PRODUCE HEAVY RAIN...SMALL
HAIL...AND FREQUENT LIGHTNING.
LAT...LON 3255 9653 3242 9711 3256 9755 3272 9755
3298 9694 3298 9652
TIME...MOT...LOC 0416Z 294DEG 38KT 3264 9729
$$
25What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this special weather statement went out at Oct 17, 10:47 PM CDT, 31 minutes earlier.
Area forecast discussion, Oct 17, 10:47 PM CDT, 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 1047 PM CDT MON OCT 17 2011 .UPDATE... THE COLD FRONT WILL CONTINUE TO MOVE SOUTHEAST ACROSS NORTH TEXAS THROUGH THE NIGHT. THUNDERSTORMS WILL ACCOMPANY THE FRONT SO WILL KEEP THE HIGHEST POPS OVERNIGHT IN THE EAST. SOME POST FRONTAL SHOWERS AND STORMS WILL LINGER THROUGH THE NIGHT AS THE UPPER LEVEL TROUGH TRANSLATES ACROSS THE REGION. ALL SHOWERS AND STORMS SHOULD DISSIPATE BEFORE SUNRISE AS MUCH DRIER AIR FILTERS INTO THE REGION. WE WILL SEND OUT A QUICK UPDATE TO ADJUST POPS BASED ON CURRENT RADAR TRENDS AND ALSO ADJUST WINDS AND TEMPS BASED ON THE POSITION OF THE COLD FRONT. 79 && .AVIATION... /00Z TAFS/ VFR CONDITIONS PREVAIL ATTM ACROSS THE REGION BUT CHANGES ON THE WAY WITH A STRONG COLD FRONT NOW MOVING THROUGH THE WICHITA FALLS AREA. UPPER DISTURBANCE ASSOCIATED WITH THE COLD FRONT NOW MOVING THROUGH THE TX PANHANDLE AND WILL CONTINUE SOUTHEAST OVER THE NEXT FEW HOURS. LIFT ASSOCIATED WITH THIS DISTURBANCE WILL BE SUFFICIENT FOR THUNDERSTORMS TO DEVELOP ALONG THE FRONT OVER THE NEXT FEW HOURS. FRONT IS EXPECTED TO MOVE THROUGH THE DFW AREA AROUND 3Z WITH SCATTERED THUNDERSTORMS AROUND THE AREA. WILL INCLUDE A TEMPO FOR TSRA BETWEEN 3-5Z FOR DFW/DAL...AN HOUR EARLIER FOR AFW/FTW. STORMS SHOULD BE QUICK MOVING WITH AN ABRUPT WIND SHIFT BEHIND THE FRONT TO 34020G30KT. GUSTY NORTH WINDS WILL CONTINUE INTO TUESDAY AT 34025G35KT. FARTHER SOUTH AT WACO...WILL LEAVE THE MENTION OF THUNDERSTORMS OUT OF THE FORECAST AS BEST CHANCES WILL BE NORTH AND EAST OF THERE. WIND SHIFT AT WACO SHOULD BE CLOSER TO 5-6Z. DUNN && .PREV DISCUSSION... /ISSUED 335 PM CDT MON OCT 17 2011/ TEMPERATURES TODAY HAVE ONCE AGAIN WARMED INTO THE MID AND UPPER 80S BUT MUCH COOLER WEATHER IS EXPECTED FOR THE NEXT SEVERAL DAYS BEHIND THE SEASON/S FIRST SIGNIFICANT COLD FRONT THAT WILL ARRIVE THIS EVENING. THE COLD FRONT HAS REMAINED NEARLY STATIONARY ACROSS OKLAHOMA AND THE TEXAS PANHANDLE TODAY BUT WILL BEGIN MOVING SHORTLY. THE ASSOCIATED UPPER LEVEL TROUGH IS NOW MOVING INTO THE SOUTHERN PLAINS AND WILL GIVE THE FRONT THE PUSH IT NEEDS TO START ADVANCING SOUTH. STRONG MID AND UPPER LEVEL WINDS ON THE BACK SIDE OF THE TROUGH WILL HELP DIG THE UPPER LEVEL SYSTEM DOWN INTO NORTH TEXAS TONIGHT. THIS WILL INCREASE LARGE SCALE LIFT ACROSS THE REGION AND AID WITH SHOWER AND THUNDERSTORM DEVELOPMENT THIS EVENING AND TONIGHT. THE POPS WERE INCREASED EARLIER TODAY WITH THE MORNING UPDATE AND MADE NO FURTHER CHANGES THIS AFTERNOON. THE HRRR SHOWS CONVECTION DEVELOPING ALONG THE FRONT IN SOUTHERN OKLAHOMA AROUND SUNSET AS THE UPPER LEVEL SUPPORT ARRIVES. SCATTERED CONVECTION...POSSIBLY IN A LINE...WILL DEVELOP AND MOVE SOUTHEAST WITH THE FRONT. THE GREATEST CHANCES FOR RAIN WILL BE OVER THE NORTHEAST QUADRANT OF THE CWA...NORTH OF INTERSTATE 20 AND EAST OF INTERSTATE 35 AND 35-E. STRONG THUNDERSTORMS AND MAYBE A FEW SEVERE STORMS MAY OCCUR TONIGHT WITH HAIL BEING THE MAIN THREAT. THE LATEST DAY 1 OUTLOOK HAS UPGRADED MOST OF THE NORTHERN HALF OF NORTH TEXAS TO A SLIGHT RISK. AN OVERALL DRY AIRMASS REMAINS IN PLACE ACROSS THE REGION...BUT SURFACE DEWPOINTS HAVE BEEN ON THE RISE TODAY WITH VALUES IN THE 60S ACROSS ALL BUT THE FAR WESTERN COUNTIES. MOISTURE WILL CONTINUE TO POOL ALONG THE FRONT AS IT APPROACHES THE REGION AND LIFT ALONG THE LEADING EDGE OF THE FRONT WILL HELP INCREASE THE DEEP LAYER MOISTURE CONTENT. THE HIGHER DEWPOINTS WILL ALSO CONTRIBUTE TO HIGHER INSTABILITY VALUES THIS EVENING BUT OVERALL THE INSTABILITY IS ON THE LOWER END. HOWEVER...THE INSTABILITY...SHEAR...AND LIFT IS ENOUGH TO POSE A SEVERE WEATHER THREAT. THE COLD FRONT AND RAIN WILL BE THROUGH THE CWA BY DAYBREAK TOMORROW BUT STRONG WINDS WILL OCCUR TOMORROW. THESE STRONG WINDS WILL MAKE TOMORROW FEEL AT LEAST A FEW DEGREES COOLER THAN THE ACTUAL AMBIENT TEMPERATURE. IT APPEARS THAT THE STRONGEST WINDS WILL OCCUR IN THE LATE MORNING AND EARLY AFTERNOON HOURS AND WILL START TO DECREASE IN THE AFTERNOON HOURS AS RELATIVE HUMIDITY VALUES FALL TO AROUND 30 PERCENT. CONDITIONS WILL BE MARGINAL FOR RED FLAG CONDITIONS TOMORROW BUT THERE IS STILL A THREAT FOR ARCING OR DOWNED POWER LINES IGNITING GRASS FIRES AND WILL UPGRADE THE FIRE WEATHER WATCH TO A RED FLAG WARNING. DRY NORTHWEST WINDS /AT LIGHTER SPEEDS/ WILL CONTINUE FOR THE NEXT SEVERAL DAYS WITH TEMPERATURES REMAINING BELOW NORMAL. UPPER LEVEL TROUGHING WILL CONTINUE OVER THE REGION WITH ANOTHER SHORTWAVE PASSING OVER THURSDAY/FRIDAY. SOUTHERLY SURFACE WINDS WILL RETURN THURSDAY AND FRIDAY AS WELL BUT IT WILL TAKE A LITTLE LONGER FOR LOW-LEVEL MOISTURE TO RETURN TO NORTH TEXAS AS THE FRONT PUSHES ALL THE WAY THROUGH THE GULF OF MEXICO. ALL THE LONGER RANGE MODELS SHOW ANOTHER SHORTWAVE TROUGH MOVING THROUGH THE REGION THIS WEEKEND POSSIBLY BRINGING ANOTHER CHANCE FOR RAIN TO NORTH TEXAS. HOWEVER...THE MODELS DIFFER IN THE TIMING AND STRENGTH OF THIS TROUGH AND THE TIMING DIFFERENCE IS AS MUCH AS 24 HOURS IN SOME CASES. THE TROUGH WILL BRING AN INCREASE IN CLOUD COVER THIS WEEKEND AND SLIGHTLY COOLER TEMPERATURES THAN PREVIOUS MODEL RUNS. WITH THE UNCERTAINTIES...MENTIONED LOW POPS ACROSS THE REGION BOTH SATURDAY AND SUNDAY. 82/JLD && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 50 70 46 72 42 / 50 0 0 0 0 WACO, TX 54 72 47 72 42 / 70 5 0 0 0 PARIS, TX 50 67 41 66 38 / 70 10 0 0 0 DENTON, TX 49 69 44 71 39 / 50 0 0 0 0 MCKINNEY, TX 51 68 43 70 38 / 50 5 0 0 0 DALLAS, TX 51 70 47 71 42 / 50 0 0 0 0 TERRELL, TX 51 69 45 71 41 / 70 5 0 0 0 CORSICANA, TX 54 69 45 71 42 / 60 5 0 0 0 TEMPLE, TX 53 72 47 74 43 / 40 5 0 0 0 MINERAL WELLS, TX 48 70 42 71 42 / 50 0 0 0 0 && .FWD WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM 1 PM TO 7 PM CDT TUESDAY FOR TXZ094-095- 105>107-120>123-134-135-146>148-160>162-174-175. && 91/79
Hazardous weather outlook, Oct 17, 9:55 PM CDT, 1 hour 23 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 955 PM CDT MON OCT 17 2011 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-181200- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 955 PM CDT MON OCT 17 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE...TONIGHT. A LINE OF THUNDERSTORMS WILL CONTINUE TO MOVE THROUGH NORTH TEXAS THROUGH THE EARLY OVERNIGHT HOURS. SOME OF THESE STORMS WILL CONTINUE TO BE SEVERE WITH DAMAGING WINDS IN EXCESS OF 60 MPH AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. LOW AFTERNOON RELATIVE HUMIDITY VALUES AND NORTH WINDS OF 15 TO 25 MPH WITH WIND GUSTS UP TO 40 MPH WILL YIELD CRITICAL FIRE WEATHER CONDITIONS ACROSS THE AREA TUESDAY. A RED FLAG WARNING HAS BEEN ISSUED FOR LOCATIONS ALONG AND EAST OF A LINE FROM BONHAM TO WAXAHACHIE TO CAMERON FOR TUESDAY AFTERNOON. ELEVATED FIRE WEATHER CONDITIONS WILL CONTINUE ON WEDNESDAY IN THE NORTHEASTERN COUNTIES OF NORTH TEXAS AROUND PARIS. PATCHY FROST WILL BE POSSIBLE THURSDAY MORNING IN THE AREA ROUGHLY NORTH OF INTERSTATE 20 AND ALONG AND EAST OF INTERSTATE 35 AND 35E WHERE TEMPERATURES ARE FORECAST TO FALL INTO THE MID AND UPPER 30S. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED THROUGH THE EARLY OVERNIGHT HOURS. DUNN
In the hours before
Special weather statement, Oct 17, 9:36 PM CDT, 1 hour 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 936 PM CDT MON OCT 17 2011 TXZ101-102-180300- JACK TX-WISE TX- 936 PM CDT MON OCT 17 2011 ...SIGNIFICANT WEATHER ADVISORY FOR... EAST CENTRAL JACK COUNTY CENTRAL WISE COUNTY AT 934 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A CLUSTER OF THUNDERSTORMS STRETCHING FROM LAKE BRIDGEPORT TO NEAR BRIDGEPORT...MOVING EAST AT 40 MPH. CITIES IN THE PATH OF THIS STORM INCLUDE BOYD...BRIDGEPORT...CHICO... DECATUR...BOONSVILLE AND COTTONDALE. PENNY-SIZED HAIL AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THIS STORM. IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED. LAT...LON 3336 9739 3307 9740 3307 9807 3333 9807 TIME...MOT...LOC 0234Z 271DEG 33KT 3318 9786
Local storm report, Oct 17, 9:46 PM CDT, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
946 PM CDT MON OCT 17 2011
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0944 PM HAIL RUNAWAY BAY 33.17N 97.87W
10/17/2011 E0.75 INCH WISE TX PUBLIC
PENNY SIZE HAIL IN RUNAWAY BAYSpecial weather statement, Oct 17, 11:01 PM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1101 PM CDT MON OCT 17 2011
TXZ118-119-180430-
DALLAS TX-TARRANT TX-
1101 PM CDT MON OCT 17 2011
...SIGNIFICANT WEATHER ADVISORY FOR...
NORTHERN DALLAS COUNTY
TARRANT COUNTY
AT 1100 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 2 MILES WEST OF WHITE SETTLEMENT...MOVING EAST AT
45 MPH.
PENNY-SIZED HAIL AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THIS
STORM.
OTHER STRONG STORMS STRETCH FROM WHITE SETTLEMENT...TO DFW
AIRPORT...INTO NORTHWESTERN DALLAS COUNTY. THESE STORMS WILL BE
CAPABLE OF GUSTY WINDS AND SMALL HAIL.
LAT...LON 3298 9651 3257 9703 3256 9755 3283 9755
3299 9720 3298 9718
TIME...MOT...LOC 0400Z 285DEG 37KT 3274 9746
25Local storm report, Oct 17, 11:16 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1116 PM CDT MON OCT 17 2011
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1110 PM HAIL BENBROOK 32.68N 97.45W
10/17/2011 E0.75 INCH TARRANT TX TRAINED SPOTTER
DIME SIZE HAIL NEAR BENBROOKLocal storm report, Oct 17, 11:17 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1117 PM CDT MON OCT 17 2011
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1115 PM HAIL EDGECLIFF 32.66N 97.34W
10/17/2011 E0.88 INCH TARRANT TX TRAINED SPOTTER
NICKEL SIZE HAIL NEAR EDGECLIFFSpecial weather statement, Oct 17, 11:18 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1118 PM CDT MON OCT 17 2011
TXZ118-119-133-134-180445-
DALLAS TX-ELLIS TX-JOHNSON TX-TARRANT TX-
1118 PM CDT MON OCT 17 2011
...SIGNIFICANT WEATHER ADVISORY FOR...
DALLAS COUNTY
NORTHWESTERN ELLIS COUNTY
NORTHEASTERN JOHNSON COUNTY
TARRANT COUNTY
AT 1116 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM NEAR EDGECLIFF VILLAGE...MOVING SOUTHEAST AT 45
MPH. NICKEL-SIZED HAIL HAS BEEN REPORTED WITH THIS STORM.
OTHER STRONG STORMS STRETCH FROM SOUTH FORT WORTH...THROUGH THE MID
CITIES...TO RICHARDSON. THESE STORMS WILL PRODUCE HEAVY RAIN...SMALL
HAIL...AND FREQUENT LIGHTNING.
LAT...LON 3255 9653 3242 9711 3256 9755 3272 9755
3298 9694 3298 9652
TIME...MOT...LOC 0416Z 294DEG 38KT 3264 9729
25The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 17, 7:25 PM CDT | Special Weather Statement | FWD | Jack, Montague | 35 min |
| Oct 17, 7:36 PM CDT | Severe Thunderstorm Warning | FWD | Cooke, Montague | 41 min |
| Oct 17, 8:01 PM CDT | Special Weather Statement | FWD | Wise | 29 min |
| Oct 17, 8:30 PM CDT | Severe Thunderstorm Warning | FWD | Denton | 41 min |
| Oct 17, 8:52 PM CDT | Special Weather Statement | FWD | Parker, Tarrant | 23 min |
| Oct 17, 8:54 PM CDT | Special Weather Statement | FWD | Collin | 21 min |
| Oct 17, 9:09 PM CDT | Severe Thunderstorm Warning | FWD | Dallas, Ellis, Johnson, Tarrant | 66 min |
| Oct 17, 9:18 PM CDT | Special Weather Statement | FWD | Collin, Fannin | 27 min |
| Oct 17, 9:36 PM CDT | Special Weather Statement | FWD | Wise | 24 min |
| Oct 17, 10:01 PM CDT | Severe Thunderstorm Warning | FWD | Jack, Palo Pinto, Parker, Wise | 44 min |
| Oct 17, 11:01 PM CDT | Special Weather Statement | FWD | Tarrant | 29 min |
| Oct 17, 11:47 PM CDT | Special Weather Statement | FWD | Dallas | 28 min |
| Oct 18, 12:30 AM CDT | Special Weather Statement | FWD | Henderson | 30 min |
| Oct 18, 12:58 AM CDT | Special Weather Statement | FWD | Henderson, Navarro | 32 min |
| Oct 18, 1:43 AM CDT | Special Weather Statement | FWD | Henderson | 32 min |
| Oct 18, 9:16 AM CDT | Wind Advisory | FWD | Anderson, Bell, Bosque, Collin, Comanche, Cooke and 40 more | 10 hr |
Nearby
Special Weather Statements in Texas, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.